Top
10
Doctor insights on: What Causes Tinea Versicolor

Share
1

1
What causes tinea versicolor?

What causes tinea versicolor?

Pityrosporum ovale: Tinea versicolor is a common fungal infection of the skin caused by pityrosporum ovale. It usually presents as dark reddish-brown patches on the skin of the back, upper arms, axilla, chest, and neck. The patches sometimes appear lighter than the surrounding skin because they do not tan with sun exposure. Treatment is often with topical antifungals (e.g. Ketoconazole). ...Read more

See 1 more doctor answer
Dr. Payam Mehranpour
120 doctors shared insights

Pityriasis Versicolor (Definition)

Is a rash on the trunk and proximal extremities. It is very difficult to get rid of. You need to see a physician for a prescription of topical antifungal meds and may possible need to take medicine by mouth. You could try tea tree oil ...Read more


2

2
How is tinea versicolor caused?Symptoms?Will it spread 2 another person by contact ?My husbnd suspect it. Dctor said fungal, but the patches luklike so

How is tinea versicolor caused?Symptoms?Will it spread 2 another person by contact ?My husbnd suspect it. Dctor said fungal, but the patches luklike so

It is fungal: It is usually spread by indirect contact, old towels or by lawn chairs, etc. It is a fungal infection, just a different type. Easily treated but mat take time, very common, don't feel poisened or contagous. ...Read more

See 1 more doctor answer
3

3
How to get rid of the spots caused by tinea versicolor in as fast as a week?

Anti fungal cream: Tinea versicolor will respond to anti fungal agents however there is no telling how quickly, depends on severity . ...Read more

6

6
What would cause blotchy dry pink spots to spread all over my chest? They don't itch and look like tinea versicolor or pityriasis rosea.

What would cause blotchy dry pink spots to spread all over my chest? They don't itch and look like tinea versicolor or pityriasis rosea.

Chest spots: Tinea versicolor (aka pityriasis versicolor) is a chronic fungal infection of the skin characterized by sharply bordered, scaly, red-tan patches on trunk, upper arms, neck that do not tan. ± itch. Tx is antifungals like clotrimazole/ketoconazole/miconazole. Otc selenium shampoo (leave on 10 min) can help. Pityriasis rosea is viral rash (probably) that lasts 3-12 wks, starting with —>. ...Read more

7

7
Can tinea versicolor and recurting yeast infections be related? Can they cause one another?

Can tinea versicolor and recurting yeast infections be related? Can they cause one another?

Possibly: They are both fungal infections and suggest that the immune system isn't functioning as well as it should. The biggest cause of immune dysfunction in our society is stress, which can reduce your th1 immunity (allowing more infections) and which also results in an increase in th2 immunity (causing more allergies). Meditate, eat well, exercise. ...Read more

See 1 more doctor answer
8

8
I used to use a lot of baby oil and lotion on my body can that cause a fungus ???I have white ash spots can that tinea versicolor

Skin irritants: Although it would be unlikely for oils and lotions to cause fungal infections in people with normal skin, there are chemicals in some products that create sensitivity and rashes. Tinea versicolor is a fungal infection which may have been able to infect you if you have become sensitive to the oils and your skin cannot protect itself as well as usual. ...Read more

10

10
Can low complement levels cause lichen planus ( armpit) and tinea versicolor?

Can low complement levels cause lichen planus ( armpit) and tinea versicolor?

Yes and no: Tinea versicolor is a fungal infection. It may present due to a decrease in the immune system (low complement). Lichen planus is an autoimmune disorder of unknown origin. Various autoimmune illnesses are associated with increased incidence in lichen planus. Secondary raynaud's disease also has been linked with some autoinmune disorders such as lupus, rheumatoid arthritis and sjogren's syndrome. ...Read more

See 1 more doctor answer